MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012278-12
Medical Device Problem Codes Device Misassembled During Manufacturing /Shipping (2912); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional trek rx device referenced is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that during preparation, the 4.0x12 mm trek balloon dilatation catheter (bdc) was removed from the dispenser hoop and it was noted that the hypotube had been punctured by the stylet which was out of place in the packaging.Another 4.0x12 mm trek bdc was removed from the dispenser hoop when the same issue was noted.The outer packaging of both devices was not damaged.The devices were not used and there was no patient involvement.A new, same size trek bdc was used to complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection were performed on the returned device.The reported material split, cut or torn was confirmed as a tear on the guide wire exit notch.The reported device misassembled during manufacturing could not be confirmed due to the returned condition.A review of the production records was performed and revealed no related complaint assessment or manufacturing nonconformities.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the hypotube had been punctured by the stylet.Analysis of the returned device noted the tear to be on the guide wire exit notched.This type of damage is consistent with interaction between the stylet and guide wire exit notch.The noted damage can occur if the wire is inadvertently pulled against the balloon catheter.It is possible that inadvertent mishandling during stylet removal contributed to the reported damage; however this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that during preparation, the 4.0x12 mm trek balloon dilatation catheter (bdc) was removed from the dispenser hoop and it was noted that the hypotube had been punctured by the stylet which was out of place in the packaging.Another 4.0x12 mm trek bdc was removed from the dispenser hoop when the same issue was noted.The outer packaging of both devices was not damaged.The devices were not used and there was no patient involvement.A new, same size trek bdc was used to complete the procedure.There was no clinically significant delay in the procedure.Subsequent to the initially filed report, it was reported that the devices were prepped before the stylet was noted to be punctured through the hypotube and the protective sheath was present and intact.No additional information was provided.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19097369
Report Number2024168-2024-04619
Device Sequence Number7343954
Product Code LOX
UDI-Device Identifier08717648138706
UDI-Public(01)08717648138706(17)250331(10)20429G1
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number1012278-12
Device Lot Number20429G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown